Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2000, 7:49 PM CDT for Claiborne Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 16, 2000, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Claiborne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 7:53 PM CDT | Hail 0.75 | Homer, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
014 WUUS54 KSHV 170050 SVRSHV LAC027-170130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 749 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN LOUISIANA * UNTIL 830 PM CDT * AT 749 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HOMER... MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN LOUISIANA UNTIL 830 PM CDT. LAT...LON 3294 9314 3278 9323 3261 9291 3279 9278
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:40 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 16, 2:40 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT SUN APR 16 2000 COLD FRONT CLEARLY SEEN ON VISIBLE IMAGERY AS A SCATTERING OF WARM AIR STRATOCUMULUS ALONG BOUNDARY...WITH A NARROWING AREA OF COLD AIR STRATUS BEHIND FRONT. THE VERY LOW LEVEL MOISTURE CUTTING UNDERNEATH A DRYING 850 LAYER NOT SEEN ON MODELS...AND DUE TO RAPID COOLING AND CONDENSING. ASSUME CONTINUED ERODING SO WILL LOOK FOR DECREASING CLOUDS TONIGHT. IN THE MEANTIME...APPEARING THAT AN UNEVENTFUL FRONTAL PASSAGE MAY OCCUR THIS AFTERNOON. HOWEVER...CANNOT DISCOUNT POSSIBILITY OF SOME DEGREE OF CONVECTION LATE THIS AFTERNOON IF ADDITIONAL TEMP RISES ALONG FRONT SPARK SOMETHING. THUS...LEAVE IN ISOLATED EVENING TSTMS LA PORTIONS. A WEAK SURFACE LOW IN MEXICO WILL MOVE NORTH ON MONDAY AND FEED GULF MOISTURE BACK INTO AREA. WILL ONLY INTRODUCE AN INCREASE IN CLOUDS AND NOT AS WARM FOR MONDAY...TOO STABLE FOR PRECIP. RIDGING DOMINATE sON TUESDAY AND THEN WILL SEE TEMPS WELL INTO 80S. SHV 54/78/60/86 1000 TYR 52/80/59/87 0000 MLU 58/80/63/85 1000 LFK 60/80/58/88 1000 TXK 50/78/62/84 1000 .SHV...NONE. VII
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.